Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 73, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 14, 2011, 1:57 PM CDT for 4 counties in Mississippi. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 14, 2011, 1:57 PM CDT (18:57 UTC)
- Expired
- Mar 14, 2011, 2:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Choctaw County, MS, Neshoba County, MS, Oktibbeha County, MS, Winston County, MS
The radar
The Columbus AFB radar (KGWX), 115 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 14, 1:22 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.0 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 595 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
354
WUUS54 KJAN 141857
SVRJAN
MSC019-099-105-159-141945-
/O.NEW.KJAN.SV.W.0073.110314T1857Z-110314T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
157 PM CDT MON MAR 14 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CHOCTAW COUNTY IN CENTRAL MISSISSIPPI...
NORTHERN NESHOBA COUNTY IN EAST CENTRAL MISSISSIPPI...
WINSTON COUNTY IN EAST CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...NANIH WAIYA...LOUISVILLE...
SOUTHWESTERN OKTIBBEHA COUNTY IN NORTHEAST MISSISSIPPI...
* UNTIL 245 PM CDT
* AT 157 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 23 MILES WEST OF CENTER RIDGE TO 17 MILES WEST OF CENTER RIDGE
TO 16 MILES WEST OF STALLO MOVING EAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MILLCREEK...VERNON AND BETHEDEN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR MISSISSIPPI.
&&
LAT...LON 3293 8890 3292 8891 3291 8892 3282 8931
3320 8932 3331 8898 3323 8884 3293 8883
TIME...MOT...LOC 1857Z 250DEG 35KT 3314 8943 3307 8933
3285 8933
$$
DL1 follow-up statement
560
WWUS54 KJAN 141928
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
228 PM CDT MON MAR 14 2011
MSC019-105-141938-
/O.CAN.KJAN.SV.W.0073.000000T0000Z-110314T1945Z/
OKTIBBEHA MS-CHOCTAW MS-
228 PM CDT MON MAR 14 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHOCTAW AND
SOUTHWESTERN OKTIBBEHA COUNTIES IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR MISSISSIPPI.
LAT...LON 3293 8890 3291 8892 3282 8931 3305 8927
3316 8906 3328 8893 3323 8884 3293 8883
TIME...MOT...LOC 1928Z 250DEG 35KT 3328 8884 3309 8899
3288 8917
$$
MSC099-159-141945-
/O.CON.KJAN.SV.W.0073.000000T0000Z-110314T1945Z/
NESHOBA MS-WINSTON MS-
228 PM CDT MON MAR 14 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR WINSTON AND NORTHERN NESHOBA COUNTIES...
AT 228 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 6 MILES NORTHEAST OF BETHEDEN TO CENTER RIDGE TO 6 MILES
SOUTHWEST OF STALLO MOVING EAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NOXAPATER...NANIH WAIYA AND VERNON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR MISSISSIPPI.
&&
LAT...LON 3293 8890 3291 8892 3282 8931 3305 8927
3316 8906 3328 8893 3323 8884 3293 8883
TIME...MOT...LOC 1928Z 250DEG 35KT 3328 8884 3309 8899
3288 8917
$$
DLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 11:15 AM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Mar 14, 11:15 AM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1115 AM CDT MON MAR 14 2011 .UPDATE...EXPECTING A RATHER COMPLEX WEATHER SITUATION TO UNFOLD ACROSS THE ARKLAMISS REGION THIS AFTERNOON. CURRENT AREA RADARS SHOWS A LOOSE LINE OF SHOWERS AND EMBEDDED THUNDERSTORMS RUNNING FROM NEAR HOUSTON NORTHEAST THROUGH CENTRAL LOUISIANA...THROUGH THE ARKLAMISS DELTA...AND INTO FAR NORTH-CENTRAL MISSISSIPPI. THE ACTUAL COLD FRONT IS LAGGING BEHIND THIS AREA OF CONVECTION BY SOME 50 TO 75 MILES TO THE NORTHWEST AND QUITE A FEW AVAILABLE HIRES MODELS SHOW SOME REDEVELOPMENT OF AT LEAST SCATTERED THUNDERSTORMS ALONG THIS BOUNDARY LATER TODAY INTO THIS EVENING. HOWEVER...VERY SHORT TERM MESOSCALE TRENDS REVEAL THAT PROBABLY THE BEST OVERALL RISK OF SEVERE WEATHER WILL EVOLVE THIS AFTERNOON INTO EARLY THIS EVENING OVER THE SOUTHEAST THIRD OF MY ZONES (ROUGHLY ALONG AND SOUTHEAST OF A BUDE...TO METRO JACKSON...TO MACON LINE). IT IS IN THIS AREA WHERE THE BEST LOW LEVEL SHEAR...INSTABILITY AND LIFT WILL BE TEMPORARILY JUXTAPOSED AS THE INITIAL LEADING BAND OF SHOWERS AND STORMS BECOMES ENTIRELY SURFACE-BASED. WE HAVE MODIFIED PRODUCTS TO HIGHLIGHT SEVERE POTENTIAL FOCUS IN THIS AREA...AND TO ALSO MENTION THE OUTSIDE CHANCE OF A FEW TORNADOES. LOW LEVEL SHEAR IS EXPECTED TO BE MARGINAL FOR TORNADOGENESIS...BUT NOT PROHIBITIVE BY ANY MEANS. DESPITE MENTIONING TORNADOES IN THAT SECTOR WITH THIS UPDATE...WE STILL ANTICIPATE THE MAIN RISK WILL BE DAMAGING WIND GUSTS OR LARGE HAIL. ELSEWHERE...THE CURRENT LINEAR CONVECTIVE MASS MOVING THROUGH MY NORTHWEST IS RATHER WEAK...BUT WILL LIKELY TRANSITION TO A STRONGER AND MORE SURFACE-BASED MODE IN THE NEXT HOUR OR TWO. TO THE NORTHWEST OF THIS CONVECTION WE STILL CANNOT DISCOUNT THE POTENTIAL FOR STORMS FIRING UP ALONG THE ACTUAL FRONT THROUGH THE AFTERNOON AND EVENING...AND ANY SUCH ACTIVITY OF THAT SORT WOULD DEFINITELY HAVE A NON-ZERO SEVERE POTENTIAL. UPDATES TO THE FORECAST DONE AND SHIPPED. /BB/ && .PREV DISCUSSION... /ISSUED 502 AM CDT MON MAR 14 2011/ TODAY THROUGH TUESDAY NIGHT... THE POTENTIAL FOR SEVERE WIND GUSTS HAS INCREASED A BIT...ESPECIALLY FOR THIS AFTN...BASED ON RECENT TREND UPWARD IN INSTABILITY FORECAST. THE DEEPENING LOW SHOWS UP WELL OVER THE CENTRAL PLAINS EARLY THIS MORNING IN SATELLITE IMAGERY AND MODELS ARE IN GOOD AGREEMENT IN SHOWING THE LOW CONTINUING TO DIG SOUTHEASTWARD WHILE THE ASSOCIATED COLD FRONT PUSHES EAST ACROSS THE ARKLAMISS LATER THIS AFTERNOON AND EVENING. A LINE OF THUNDERSTORMS IS CURRENTLY MOVING EAST ACROSS SOUTHWEST ARKANSAS AND NORTHEAST TEXAS...SLIGHTLY AHEAD OF THE SURFACE COLD FRONT. WHILE FORCING IS STRONG ALONG THE COLD FRONT...A STOUT MID LEVEL CAP AND DEEP ELEVATED MIXED LAYER IS NOTED IN THE PRE- FRONTAL AIRMASS. MUCH OF THE LIFT IS GOING INTO CAP EROSION...BUT EXPECT STRONG HEIGHT FALLS (~ 70M @H500) AND 40-50 KTS OF DEEP LAYER SHEAR WILL MAINTAIN THE ORGANIZED CONVECTIVE LINE EASTWARD ACROSS THE ARKLAMISS. THE STRONG FORCING AND SOMEWHAT ORTHOGONAL UNIDIRECTIONAL SHEAR VECTORS WILL SUPPORT A BROKEN LINEAR CONVECTIVE SYSTEM AS INDICATED BY HIGH RES LOCAL AND NATL WRF/RUC GUIDANCE. STEEP MID LEVEL LAPSE RATES WILL CONTRIBUTE TO AFTN MIXED LAYER CAPE IN THE 500-1000 J/KG WITH THE MOST RECENT HRRR MODEL INDICATING UP TO 1500 J/KG ALONG THE HWY 84 CORRIDOR. THE INCREASED CAPE FORECAST FOR THE AFTERNOON LEADS TO HIGHER CONFIDENCE FOR TSTMS ROOTED IN BOUNDARY LAYER AND WILL INCREASE MENTION OF WIND POTENTIAL IN THE HWO/HAZARD PRODUCTS. WHILE CAPPING AHEAD OF THE FRONT WILL LIMIT PRE-FRONTAL DISCRETE CELLULAR DEVELOPMENT AND LOW LEVEL WIND SHEAR WILL BE RELATIVELY WEAK...THERE MAY BE A SMALL WINDOW FOR TORNADO POTENTIAL IF CAPE IS STRONGER THAN CURRENTLY FORECAST. FOR NOW...WILL KEEP PRIMARY SVR WEATHER RISKS INDICATED AS SVR WIND GUSTS AND HAIL GIVEN VERY COLD TEMPERATURES ALOFT WITH RELATIVELY LOW WET BULB ZERO HEIGHTS. ALSO...SOME LOCALLY HEAVY DOWNPOURS ARE EXPECTED...BUT AVERAGE QPF IS EXPECTED TO REMAIN BELOW AN INCH GIVEN PROGRESSIVE SYSTEM AND LIMITED DEEP LAYER MOISTURE WITH PRECIPITABLE WATER NOT MORE THAN AROUND 1.25 INCHES. PONDING OF WATER AND MINOR FLOODING OF LOW-LYING/POOR DRAINAGE AREAS WOULD BE EXPECTED IN THIS EVENT...BUT DO NOT EXPECT IT TO HAVE A SIGNIFICANT IMPACT ON RIVER FLOODING. OTHERWISE...MUCH DRIER AND COOLER CONDITIONS WILL MOVE INTO THE ARKLAMISS AS WE GO INTO TUESDAY AND TUESDAY NIGHT. COLD ADVECTION AND ASSOC STRATUS WILL HOLD TEMPERATURES DOWN TUESDAY WITH MOST LOCATIONS ALONG AND NORTH OF I-20 NOT GETTING OUT OF THE 50S FOR HIGHS. /EC/ WEDNESDAY THROUGH SUNDAY... FOR THE MID TO LATE WEEK PERIOD A FLAT LONGWAVE RIDGE WILL DEVELOP ACROSS THE REGION WITH A PROGRESSIVE STREAM OF WEAK EMBEDDED SHORT WAVES. MODELS DO TRY TO BRING SOME SPOTTY LIGHT RAIN...AND THERE ARE ALSO TIMING DIFFERENCES WITH THE MODELS AND ENSEMBLES WITH THE WEAK SHORT WAVE TROUGHS. HOWEVER BELIEVE THAT THE CAPPING WITH THE RIDGE WILL REDUCE OUR CHANCES OF LIGHT RAIN AND KEEP THE REGION GENERALLY DRY THROUGH THE PERIOD. TEMPERATURES WILL BE ON THE MILD SIDE AND ABOUT 5-10 DEG F ABOVE NORMAL ON DAILY HIGHS AND LOWS. AS FAR AS TEMPERATURES ARE CONCERNED...WENT WITH A BLEND OF MEX...GMOS AND ENSEMBLE GUIDANCE. CONCERNING POPS...CUT DOWN LOW END MOS GUIDANCE POPS FOR THE LIGHT RAIN/SPRINKLES DURING THE WEEK./17/ && .AVIATION...A MIX OF VFR/MVFR/IFR CEILINGS ARE BEING OBSERVED AT SITES ACROSS THE REGION THIS MORNING DUE TO VARYING HEIGHTS IN STRATUS. A LINE OF SHOWERS AND THUNDERSTORMS ACCOMPANYING A COLD FRONT WILL MOVE EAST ACROSS THE FORECAST AREA FROM LATE THIS MORNING INTO THIS EVENING. IN TERM OF TIMING...THIS ACTIVITY LOOKS TO IMPACT KGLH/KGWO BETWEEN 15-18Z...THEN KJAN/KGTR 18-21Z...AND KMEI/KHBG 21-00Z. EXPECT VFR/MVFR CONDITIONS WITH STRATOCUMULUS/CUMULUS AHEAD OF THE LINE...IFR CONDITIONS WITH THE STORMS...THEN MVFR/IFR RESTRICTIONS ARE EXPECTED WITH A POST-FRONTAL STRATUS DECK AS WE GO THROUGH THE OVERNIGHT HOURS. /19/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 73 45 58 40 / 84 56 2 5 MERIDIAN 76 47 62 39 / 75 75 5 7 VICKSBURG 71 43 59 40 / 77 27 2 4 HATTIESBURG 76 51 68 42 / 61 59 5 7 NATCHEZ 71 41 61 40 / 80 36 2 5 GREENVILLE 66 43 55 42 / 75 18 3 2 GREENWOOD 70 42 53 39 / 81 33 4 3 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 50/19/EC/17
Hazardous weather outlook, Mar 14, 11:00 AM CDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1100 AM CDT MON MAR 14 2011 ARZ074-075-LAZ007>009-015-MSZ018-019-034-151600- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- BOLIVAR-SUNFLOWER-WASHINGTON- 1100 AM CDT MON MAR 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ARKLAMISS DELTA. .DAY ONE...TODAY AND TONIGHT A FEW STRONG THUNDERSTORMS PRODUCING SMALL HAIL UP TO DIME SIZE... WIND GUSTS TO 45 MPH...AND FREQUENT LIGHTNING WILL BE POSSIBLE THROUGH THE AFTERNOON AHEAD OF A STRONG COLD FRONT MOVING ACROSS THE AREA. THE STORMS WILL MOVE EAST OF THE AREA BY LATE AFTERNOON OR EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT EXPECTED THROUGH SUNDAY. MSZ038-039-043>046-048>052-054>058-061>066-072>074-151600- WINSTON-NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE- FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 1100 AM CDT MON MAR 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN AND CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING AHEAD OF A STRONG COLD FRONT MOVING ACROSS THE AREA. DAMAGING WIND GUSTS TO 60 MPH AND HAIL TO THE SIZE OF QUARTERS WOULD BE THE PRIMARY THREATS WITH ANY SEVERE STORMS...BUT THERE IS ALSO A LOW RISK FOR A TORNADO OR TWO. DAYTIME HEATING AHEAD OF A COLD FRONT MOVING TOWARD THE REGION WILL ALLOW THE ATMOSPHERE TO BECOME UNSTABLE. AS THE FRONT MOVES INTO THE AREA...SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF IT. A FEW OF THESE STORMS COULD BECOME SEVERE WITH STRONG WINDS AND HAIL THE PRIMARY RIKS. WINDS IN THE ATMOSPHERE ARE NOT PARTICULARLY STRONG...AND THUS SHOULD NOT FAVOR ANY MORE THAN A LOW PROBABILITY OF TORNADOES. THE RISK FOR STORMS SHOULD MOVE EAST OF THE AREA BY LATE EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND EVENING. LAZ016-023>026-MSZ025>033-035>037-040>042-047-053-059-060-151600- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-LEFLORE-GRENADA- CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-WARREN-CLAIBORNE- JEFFERSON-ADAMS- 1100 AM CDT MON MAR 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND WEST CENTRAL MISSISSIPPI...AND EAST CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR A FEW STRONG TO SEVERE THUNDERSTORMS CONTAINING 50 TO 60 MPH WINDS AND PENNY TO QUARTER SIZE HAIL LATE THIS AFTERNOON. A STRONG COLD FRONT AND BAND OF SCATTERED TO NUMEROUS THUNDERSTORMS WILL MOVE EAST ACROSS THE AREA THIS AFTERNOON AND EVENING. DAYTIME HEATING WILL LEAD TO AN UNSTABLE AIRMASS. A FEW OF THESE STORMS COULD BECOME STRONG TO SEVERE WITH GUSTY WINDS AND HAIL. STORMS WILL MOVE EAST OF THE AREA BY EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 08
In the hours before
Special weather statement, Mar 14, 12:06 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1206 PM CDT MON MAR 14 2011 MSZ035-036-040>042-141750- HOLMES MS-HUMPHREYS MS-SHARKEY MS-ISSAQUENA MS-YAZOO MS- 1206 PM CDT MON MAR 14 2011 A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO NICKEL SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM THORNTON TO 9 MILES WEST OF TINSLEY AT 1206 PM CDT...MOVING EAST AT 40 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THESE STORMS. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN YAZOO...EXTREME EAST CENTRAL ISSAQUENA...SOUTHEASTERN SHARKEY...SOUTHEASTERN HUMPHREYS AND SOUTHERN HOLMES COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. BYB
Special weather statement, Mar 14, 12:25 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1225 PM CDT MON MAR 14 2011 LAZ024-026-141755- CATAHOULA LA-CONCORDIA LA- 1225 PM CDT MON MAR 14 2011 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED OVER WALLACE RIDGE AT 1224 PM CDT...MOVING EAST AT 40 MPH. VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN NORTHERN CONCORDIA AND CENTRAL CATAHOULA PARISHES SHOULD MONITOR THIS STORM CLOSELY. WILKINSON
Special weather statement, Mar 14, 12:40 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1240 PM CDT MON MAR 14 2011 LAZ016-025-MSZ042-043-047-048-053-059-060-141825- TENSAS LA-JEFFERSON MS-CLAIBORNE MS-HINDS MS-WARREN MS-MADISON MS- ADAMS MS-YAZOO MS-MADISON LA- 1240 PM CDT MON MAR 14 2011 A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED FROM 5 MILES SOUTHWEST OF BOVINA TO 3 MILES NORTHEAST OF WATERPROOF AT 1240 PM CDT...MOVING SOUTHEAST AT 35 MPH. PEOPLE IN EXTREME SOUTH CENTRAL YAZOO...NORTHEASTERN ADAMS... SOUTHWESTERN MADISON...SOUTHERN WARREN...NORTHWESTERN HINDS... CLAIBORNE AND WESTERN JEFFERSON COUNTIES...AND EXTREME SOUTHEASTERN MADISON AND SOUTHERN TENSAS PARISHES SHOULD MONITOR THESE STORMS CLOSELY.
Special weather statement, Mar 14, 12:49 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1249 PM CDT MON MAR 14 2011 MSZ036-042-043-048-141835- HINDS MS-MADISON MS-HOLMES MS-YAZOO MS- 1249 PM CDT MON MAR 14 2011 A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED FROM 3 MILES NORTHWEST OF PICKENS TO 5 MILES NORTHEAST OF PHOENIX AT 1249 PM CDT...MOVING SOUTHEAST AT 35 MPH. PEOPLE IN SOUTHEASTERN YAZOO...SOUTH CENTRAL HOLMES...MADISON AND NORTH CENTRAL HINDS COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. WILKINSON
Special weather statement, Mar 14, 1:14 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 114 PM CDT MON MAR 14 2011 MSZ037-043-044-141845- MADISON MS-LEAKE MS-ATTALA MS- 114 PM CDT MON MAR 14 2011 A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED FROM 10 MILES EAST OF HESTERVILLE TO 3 MILES NORTHEAST OF CAMERON AT 115 PM CDT...MOVING SOUTHEAST AT 25 MPH. PEOPLE IN ATTALA...NORTHERN LEAKE AND NORTHEASTERN MADISON COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
Special weather statement, Mar 14, 1:22 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 122 PM CDT MON MAR 14 2011 MSZ043-048-049-141920- HINDS MS-RANKIN MS-MADISON MS- 122 PM CDT MON MAR 14 2011 A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED FROM POCAHONTAS TO 6 MILES SOUTH OF CLINTON AT 122 PM CDT...MOVING EAST AT 40 MPH. VERY HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THESE STORMS. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTH CENTRAL MADISON...RANKIN AND NORTHEASTERN HINDS COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. 19
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 12:34 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes | 41 min |
| Mar 14, 1:27 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 48 min |
| Mar 14, 1:34 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake | 41 min |
| Mar 14, 1:41 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 49 min |
| Mar 14, 1:51 PM CDT | Tornado Warning | JAN | Madison, Rankin, Scott | 39 min |
| Mar 14, 2:01 PM CDT | Tornado Warning | JAN | Rankin | 31 min |
| Mar 14, 2:13 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba, Newton, Rankin, Scott | 47 min |
| Mar 14, 2:27 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Scott, Smith | 48 min |
| Mar 14, 2:40 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence, Lincoln | 50 min |
| Mar 14, 2:55 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba, Newton, Scott | 39 min |
| Mar 14, 3:15 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Simpson, Smith | 26 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.